Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Norman, OK

August 8, 2018Harper County, Woods County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 8, 2018, 3:21 AM CDT for Harper County, Woods County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2018, 3:21 AM CDT (08:21 UTC)
Expired
Aug 8, 2018, 4:00 AM CDT
In force
39 min
Issued by
NWS Norman, OK

Counties Harper County, OK, Woods County, OK

The radar

The Vance AFB radar (KVNX), 91 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1702 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.3
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted.

541 
WWUS84 KOUN 080821
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 AM CDT WED AUG 8 2018
 
OKZ004-005-010-080900-
Woodward OK-Harper OK-Woods OK-
321 AM CDT WED AUG 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward...eastern
Harper and northern Woods Counties Until 400 AM CDT....

AT 317 AM CDT, strong thunderstorms were along a line extending from
8 miles north of Buffalo to 8 miles northwest of Freedom to 12 miles
northwest of Alva, moving south at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels... 
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage... 

Locations impacted include...
Buffalo, Freedom, Alabaster Caverns State Park, Selman, Avard and
Camp Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3700 9879 3666 9867 3658 9925 3676 9973
      3700 9966
TIME...MOT...LOC 0817Z 344DEG 13KT 3696 9965 3683 9925 3691 9885 

$$

03

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:28 AM CDT, 53 minutes earlier.

Area forecast discussion, Aug 8, 2:28 AM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Norman OK
228 AM CDT Wed Aug 8 2018

.DISCUSSION...
The primary forecast issue is the chance of showers/storms the
next 36 hours with the potential of localized flooding this
morning.

A shortwave trough is approaching from the west this morning.
Ahead of the wave, a strengthening low-level jet and attendant
isentropic ascent has resulted in showers/storms developing along
a northwest to southeast corridor from northwest Oklahoma to
central Oklahoma.

Training thunderstorms along this line may result in localized
flooding--especially in any urban areas. Therefore, a Flood Watch
was issued for this morning. Some flooding will be a concern for
this morning's commute.

Showers/storms are expected to gradually move south-southeastward
through the morning and early afternoon hours. After this complex
of thunderstorms passes by, most locations will likely experience
a break in precipitation.

For tonight, another shortwave trough is expected to approach
from the north with additional showers/storms developing within a
corridor of isentropic ascent ahead of the wave.

There still remains some uncertainty where the greatest chance of
showers/storms will be located tonight. Currently, the greatest
ascent appears to be on the nose of a low-level jet across
southwest Oklahoma and adjacent parts of north Texas (farther
south than this morning). This area seems to be preferred by many
convective-allowing models as well.

For Thursday afternoon and Friday, most locations should be dry;
however, showers/storms will be possible near the Red River and
north Texas. Some showers/storms could even impact western
Oklahoma by Friday.

Toward the weekend into early next week, an unsettled pattern is
still expected across the Southern Plains. Both the ECMWF and GFS
continue to indicate the presence of a closed upper-level low with
high moisture/precipitable water values. The 08/00Z GFS has
widespread 1.5 to 2.0+" precipitable water values by Sunday.

Consequently, there a daily chance of showers/storms with cooler
than average temperatures. Heavy rainfall/flooding may be an issue
in this period as well.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  70  89  69 /  80  40  10  10
Hobart OK         90  70  90  70 /  40  50  20  10
Wichita Falls TX  98  72  92  72 /  40  70  30  30
Gage OK           88  67  90  67 /  30  30  10  10
Ponca City OK     87  68  92  69 /  30  20  10  10
Durant OK         93  72  88  71 /  70  70  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

03/10
Hazardous weather outlook, Aug 7, 8:23 PM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
823 PM CDT Tue Aug 7 2018

OKZ004>048-050>052-TXZ083>090-090130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
823 PM CDT Tue Aug 7 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Rest of Tonight...

.Thunderstorms...
Scattered showers and thunderstorms will continue to develop and
move across portions of southern Oklahoma this evening. Gusty
winds, frequent lightning, and heavy rain will be the main
concerns with these storms.

Additional storms will be possible across portions of Oklahoma and
western north Texas overnight into Wednesday morning, mainly
toward and after midnight. A few of these storms could become
strong producing gusty winds. Heavy rain and cloud to ground
lightning will also be concerns overnight into Wednesday morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorms will be possible across most of the area Wednesday
and Thursday. The highest chances for thunderstorms are expected
early Wednesday morning, and late Wednesday night into early
Thursday morning. A few strong to severe storms will be possible
Wednesday across southwest Oklahoma and portions of western north
Texas, with a threat of damaging wind gusts.

At least a low chance for thunderstorms will continue through
Sunday, especially across the southern half of Oklahoma and
adjacent parts of north Texas.

.Heavy Rainfall...
Heavy rainfall will be possible across the northern two-thirds of
Oklahoma Wednesday morning, and then again Wednesday night into
early Thursday morning across the southern two thirds of
Oklahoma. Excessive rainfall may lead to localized flooding.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 8, 2:23 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
223 AM CDT WED AUG 8 2018

OKZ024-025-080815-
Oklahoma OK-Canadian OK-
223 AM CDT WED AUG 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Oklahoma and
northeastern Canadian Counties Until 315 AM CDT....

AT 218 AM CDT, a strong thunderstorm was located near Piedmont,
moving south at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of dimes...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Northwestern Oklahoma City, Yukon, Bethany, Warr Acres, The Village,
Piedmont, Nichols Hills, Woodlawn Park, Richland, Wiley Post Airport
and The Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3547 9750 3547 9783 3573 9783 3573 9762
TIME...MOT...LOC 0718Z 340DEG 11KT 3565 9770

03
Special weather statement, Aug 8, 2:26 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
226 AM CDT WED AUG 8 2018

OKZ005-080815-
Woods OK-
226 AM CDT WED AUG 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woods County Until
315 AM CDT....

AT 223 AM CDT, a strong thunderstorm was located near Avard, moving
southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of pennies...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...

Locations impacted include...
Alva, Waynoka, Dacoma, Avard and Hopeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3679 9867 3663 9854 3648 9854 3642 9867
      3652 9888 3679 9894
TIME...MOT...LOC 0723Z 334DEG 14KT 3667 9878

03
Special weather statement, Aug 8, 2:43 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
243 AM CDT WED AUG 8 2018

OKZ028-029-080815-
Cleveland OK-McClain OK-
243 AM CDT WED AUG 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cleveland and south
central McClain Counties Until 315 AM CDT....

AT 242 AM CDT, a strong thunderstorm was located near Noble, moving
southeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Southeastern Norman, Purcell, Noble, Slaughterville, Lexington,
Goldsby and Etowah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3496 9735 3516 9750 3524 9739 3511 9714
      3502 9714 3502 9715
TIME...MOT...LOC 0742Z 311DEG 17KT 3516 9738

03
Special weather statement, Aug 8, 3:14 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
314 AM CDT WED AUG 8 2018

OKZ029-030-080845-
Pottawatomie OK-Cleveland OK-
314 AM CDT WED AUG 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie and
east central Cleveland Counties Until 345 AM CDT....

AT 310 AM CDT, a strong thunderstorm was located near Tribbey, moving
east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3506 9729 3520 9728 3520 9696 3494 9697
TIME...MOT...LOC 0810Z 279DEG 15KT 3510 9709

03
Special weather statement, Aug 8, 3:16 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
316 AM CDT WED AUG 8 2018

OKZ029-080845-
Cleveland OK-
316 AM CDT WED AUG 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR northern Cleveland County Until
345 AM CDT....

AT 315 AM CDT, a strong thunderstorm was located over northwestern
Norman, moving southeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Southern Oklahoma City, Norman, Moore, Noble and western Lake
Thunderbird.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3513 9740 3515 9741 3521 9752 3531 9757
      3538 9744 3528 9722
TIME...MOT...LOC 0815Z 305DEG 16KT 3529 9744

03
Special weather statement, Aug 8, 3:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
321 AM CDT WED AUG 8 2018

OKZ004-005-010-080900-
Woodward OK-Harper OK-Woods OK-
321 AM CDT WED AUG 8 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward...eastern
Harper and northern Woods Counties Until 400 AM CDT....

AT 317 AM CDT, strong thunderstorms were along a line extending from
8 miles north of Buffalo to 8 miles northwest of Freedom to 12 miles
northwest of Alva, moving south at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Buffalo, Freedom, Alabaster Caverns State Park, Selman, Avard and
Camp Houston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3700 9879 3666 9867 3658 9925 3676 9973
      3700 9966
TIME...MOT...LOC 0817Z 344DEG 13KT 3696 9965 3683 9925 3691 9885

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:17 PM CDTSpecial Weather StatementOUNStephens28 min
Aug 7, 7:31 PM CDTSpecial Weather StatementOUNSeminole29 min
Aug 7, 7:49 PM CDTSpecial Weather StatementOUNPontotoc26 min
Aug 7, 8:17 PM CDTSpecial Weather StatementOUNStephens28 min
Aug 7, 8:38 PM CDTSpecial Weather StatementOUNJohnston22 min
Aug 7, 9:45 PM CDTSpecial Weather StatementOUNMarshall30 min
Aug 8, 2:03 AM CDTSpecial Weather StatementOUNPottawatomie42 min
Aug 8, 2:15 AM CDTFlood WatchOUNBlaine, Canadian, Cleveland, Garfield, Kingfisher, Lincoln and 5 more9 hr
Aug 8, 2:17 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma3 hr
Aug 8, 2:23 AM CDTSpecial Weather StatementOUNOklahoma52 min
Aug 8, 2:26 AM CDTSpecial Weather StatementOUNWoods49 min
Aug 8, 2:32 AM CDTSevere Thunderstorm WarningOUNWoods22 min
Aug 8, 2:38 AM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher, Logan, Oklahoma3 hr
Aug 8, 2:39 AM CDTSevere Thunderstorm WarningOUNKingfisher51 min
Aug 8, 2:43 AM CDTSpecial Weather StatementOUNCleveland32 min
Aug 8, 3:01 AM CDTFlash Flood WarningOUNCanadian, Kingfisher6 hr
Aug 8, 3:13 AM CDTSevere Thunderstorm WarningOUNCanadian, Oklahoma47 min
Aug 8, 3:14 AM CDTSpecial Weather StatementOUNPottawatomie31 min
Aug 8, 3:16 AM CDTSpecial Weather StatementOUNCleveland29 min
Aug 8, 3:27 AM CDTSpecial Weather StatementOUNMajor48 min
Aug 8, 3:46 AM CDTFlash Flood WarningOUNCanadian, Oklahoma6 hr
Aug 8, 3:54 AM CDTSpecial Weather StatementOUNMajor51 min
Aug 8, 3:56 AM CDTSpecial Weather StatementOUNWoods, Woodward49 min
Aug 8, 4:06 AM CDTSevere Thunderstorm WarningOUNBlaine, Garfield, Kingfisher, Major54 min
Aug 8, 4:28 AM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Grady, McClain, Oklahoma3 hr
Aug 8, 4:42 AM CDTFlash Flood WarningOUNCleveland3 hr
Aug 8, 4:56 AM CDTAreal Flood AdvisoryOUNBlaine, Dewey, Garfield, Kingfisher, Major3 hr
Aug 8, 5:07 AM CDTSpecial Weather StatementOUNCleveland23 min
Aug 8, 5:14 AM CDTSpecial Weather StatementOUNBlaine, Canadian, Kingfisher, Logan, Oklahoma61 min
Aug 8, 5:21 AM CDTAreal Flood AdvisoryOUNCleveland, Pottawatomie3 hr
Aug 8, 5:46 AM CDTSpecial Weather StatementOUNPottawatomie44 min
Aug 8, 5:50 AM CDTSpecial Weather StatementOUNEllis, Harper, Woods, Woodward55 min
Aug 8, 5:54 AM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Custer, Dewey, Kingfisher3 hr
Aug 8, 6:10 AM CDTSpecial Weather StatementOUNOklahoma35 min
Aug 8, 6:20 AM CDTAreal Flood AdvisoryOUNOklahoma3 hr
Aug 8, 6:24 AM CDTAreal Flood AdvisoryOUNEllis, Harper, Woods, Woodward3 hr
Aug 8, 6:34 AM CDTSpecial Weather StatementOUNHughes26 min
Aug 8, 7:20 AM CDTSpecial Weather StatementOUNCarter25 min
Aug 8, 7:31 AM CDTAreal Flood AdvisoryOUNCleveland, McClain3 hr
Aug 8, 7:41 AM CDTAreal Flood AdvisoryOUNCoal3 hr
Aug 8, 7:47 AM CDTSpecial Weather StatementOUNCoal28 min

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.